Texas, 2013

Heavy Rain in Texas, June 2, 2013

June 2, 2013 · NWS HGX · 1 event in 1 county or zone

Clusters of thunderstorms passing across Trinity County created minor flooding issues.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Clusters of thunderstorms passing across Trinity County created minor flooding issues.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 2, 5:55 AM CST, 5 minutes earlier.

Area forecast discussion, Jun 2, 5:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 AM CDT SUN JUN 2 2013

.DISCUSSION...
12Z AVIATION DISCUSSION.

&&

.AVIATION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE
HOUSTON METRO AREA BETWEEN 12 AND 16Z THIS MORNING...AND OFF THE
COAST BETWEEN 14 AND 18Z. WINDS MAY BRIEFLY GUST FROM THE NORTH AT
25 TO 25 KNOTS WITH VISIBILITIES DROPPING TO 1 MILE IN HEAVY RAIN.

CONDITIONS SHOULD GRADUALLY IMPROVE BEHIND THE LINE WITH ALL
TERMINALS VFR BY THIS AFTERNOON. SKIES SHOULD CLEAR OUT OVERNIGHT
WITH LIGHT NORTHERLY WINDS.   44

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT SUN JUN 2 2013/

DISCUSSION...
A LINE OF THUNDERSTORMS IS BEGINNING TO FILL IN FROM SOUTH OF
LUFKIN TO COLLEGE STATION. RAIN GAUGES IN TRINITY COUNTY ARE
PICKING UP AS MUCH AS 2.2 INCHES IN 3 HRS AND AS MUCH AS 2 INCHES
OF THAT HAS FALLEN IN THE LAST HOUR. ALSO SEEING A SIGNS OF A REAR
INFLOW JET DEVELOPING IN THE BACK SIDE OF CONVECTION CLOSING IN ON
BRYAN/COLLEGE STATION. BASED ON IR IMAGERY SEEMS CLOUD TOPS ARE
COOLING MORE SO EXPECT DEEP CONVECTION TO CONTINUE THROUGH THE
MORNING. THE MAIN THREAT WILL BE HEAVY RAINFALL ON THE ORDER OF 2
TO 3 INCHES AN HOUR LIKE ALREADY OBSERVED. STORM MOTIONS ARE
EXPECTED TO BE SLOW AS IN 10 TO 2O MPH BUT COULD SEE CELLS
CONTINUE TO DEVELOP ALONG A FRONT PUSHING INTO THE AREA WHICH
COULD TRAIN ACROSS AREAS THAT HAVE ALREADY RECEIVED RAINFALL. SFC
ANALYSIS AT 09Z SHOWS FRONTAL BOUNDARY SLOWLY PUSHING SOUTH FROM
THE ARLATEX THROUGH C TX INTO THE NW HILL COUNTRY. LOOK FOR
CURRENT CONVECTION TO SLOWLY WORK SOUTH AHEAD OF THE FRONT AND
POSSIBLY OUT RUN IT BY A GOOD BIT. THE 00Z HIRES-WRF-ARW/TXTECH
WRF AND HRRR ALL SHOW CURRENT LINE OF CONVECTION WORKING SOUTH
THROUGH SE TX IN A BROKEN LINE. THE LINE THEN WEAKENS AS IT
APPROACHES THE COAST BETWEEN 15Z-18Z. DECIDED TO KEEP SOME 50/60
POPS THROUGH 12-15Z AND THEN GRADUALLY DECREASE RAIN CHANCES.
LOOKS LIKE THIS PART OF THE FORECAST MAY GO THROUGH ADDITIONAL
MODIFICATIONS DEPENDING ON HOW THE CONVECTION EVOLVES THIS
MORNING. DO THINK THIS CONVECTION SHOULD WORK OVER AND STABILIZE
THE ATMOSPHERE FOR THE AFTERNOON SO 20 POPS FOR THE AFTERNOON
LOOKS GOOD BUT IT COULD BE DRY.

AS IT HAS BEEN DISCUSSED BEFORE...MAIN HAZARD THIS MORNING WILL
BE HEAVY RAINFALL. UPPER LEVEL ANALYSIS SHOWS A TROUGH AXIS
WORKING THROUGH THE AREA AND THERE MAY BE ENOUGH UPPER LEVEL
SUPPORT TO KEEP CONVECTION GOING THIS MORNING. EXPECT UPPER LEVEL
ASCENT TO WEAKEN DURING THE AFTERNOON AND CONVERGENCE ALONG THE
FRONT TO WEAKEN AS WELL. THUS BEST CHANCES FOR HEAVY RAIN STILL
THIS MORNING AND THREAT DIMINISHING IN THE AFTERNOON. PRECIP WATER
VALUES THIS MORNING PEAK INVOF CONVECTION AROUND 1.8-2.0 INCHES
AND DECREASE THIS AFTERNOON TO BELOW 1.5 INCHES.

AS FOR THE REST OF THE FORECAST...MODELS STILL BRING WEAK FRONT
TO THE COAST AND POSSIBLY OFF THE COAST. EXPECT SFC DEWPOINT TEMPS
TO DROP INTO THE LOW 60S WHICH WILL SEEM QUITE A BIT DRIER THAN
THE MID 70S DEWPOINTS OF LATE. THIS ALSO MEANS SEASONABLE MIN
TEMPS IN THE MID 60S FOR MON/TUE. EXPECT DRY CONDITIONS TO PERSIST
AS UPPER LEVEL RIDGING BUILDS OVER S TX THROUGH MID WEEK. RIDGE
DOES SHOW SIGNS OF BREAKING DOWN AGAIN FOR THE END OF THE WEEK
WITH AN UPPER LOW OVER THE N PLAINS/MIDWEST/GREAT LAKES. THIS
INTRODUCES NW FLOW ALOFT OVER TX FOR THE END OF THE WEEK WHICH MAY
ALSO SUPPORT A WEAK FRONT MOVING INTO TX ALONG WITH A SERIES OF
WEAK SHORTWAVES THAT COULD INITIATE A FEW ROUNDS OF CONVECTION
ALONG THE RED RIVER AND N TX. POSSIBLE SOME OF THIS CONVECTION
COULD WORK INTO SE TX. WILL KEEP 20 POPS FOR THE END OF THE WEEK
WITH INCREASED MOISTURE AND FAVORABLE UPPER LEVEL PATTERN.

AS WITH TROPICAL SEASON WILL KEEP AN EYE ON CONVECTION IN THE BAY
OF CAMPECHE AND YUCATAN PENINSULA. BOTH GFS/ECMWF SUPPORT
CONVECTION BECOMING ORGANIZED AGAIN FROM REMNANTS OF BARBARA BY
TUESDAY. BOTH MODELS ALSO BRING THIS NEW SYSTEM INTO FLORIDA
THUR/FRI TIME FRAME. THERE WILL BE A DECENT AMOUNT OF WIND SHEAR
SO TOUGH TO KNOW HOW ORGANIZED THE SYSTEM WILL BECOME. NONETHELESS
ALL INDICATIONS ARE THAT THIS WILL NOT BE A THREAT FOR THE TX
COAST.

39

MARINE...
LIGHT ONSHORE FLOW SHOULD BECOME LIGHT AND VARIABLE BY THIS
AFTERNOON IN ADVANCE OF A WEAK COLD FRONT. LIGHT EAST TO SOUTHEAST
WINDS AND 1 TO 2 FOOT SEAS WILL BE THE PREVAILING CONDITION
THROUGH THE MAJORITY OF NEXT WEEK BECAUSE OF A VERY LIGHT PRESSURE
GRADIENT BEHIND THE FRONT. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  64  92  68  93 /  30  10   0   0   0
HOUSTON (IAH)              91  67  92  69  93 /  70  10   0   0   0
GALVESTON (GLS)            87  75  88  76  88 /  60  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...39
AVIATION/MARINE...44
Hazardous weather outlook, Jun 2, 4:22 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
522 AM CDT SUN JUN 2 2013

TXZ163-164-176>179-195>200-210>214-226-227-235-236-031030-
AUSTIN-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GRIMES-HARRIS-
HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
522 AM CDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STORMS IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS
RATHER SLOWLY. THIS LINE OF STORMS HAS PRODUCED GUSTY WINDS IN
EXCESS OF 40 MPH AND VERY HEAVY RAINFALL OF 2 TO 3 INCHES OF RAIN
IN AN HOUR. OVERALL RAINFALL TOTALS SHOULD RANGE FROM 2 TO 4
INCHES WITH ISOLATED 5 INCH AMOUNTS. THE RAINFALL MAY CAUSE MINOR
FLOODING IN LOW LYING AREAS AND IN URBAN AREAS.

GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL CONTINUE
TO BE THE MAIN WEATHER THREATS THROUGH THE MORNING AS THE LINE
PUSHES SOUTH. THE LINE OF STORMS MAY WEAKEN AS IT APPROACHES THE
COAST LATER THIS MORNING. THE THREAT OF HEAVY RAINFALL SHOULD COME
TO AN END THIS AFTERNOON AS MOISTURE LEVELS DECREASE AND BOTH LOW
LEVEL AND UPPER LEVEL LIFT DECREASE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

TXZ237-238-031030-
BRAZORIA-GALVESTON-
522 AM CDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STORMS IS EXPECTED TO PUSH THROUGH SOUTHEAST TEXAS
RATHER SLOWLY. THIS LINE OF STORMS HAS PRODUCED GUSTY WINDS IN
EXCESS OF 40 MPH AND VERY HEAVY RAINFALL OF 2 TO 3 INCHES OF RAIN
IN AN HOUR. OVERALL RAINFALL TOTALS SHOULD RANGE FROM 2 TO 4
INCHES WITH ISOLATED 5 INCH AMOUNTS. THE RAINFALL MAY CAUSE MINOR
FLOODING IN LOW LYING AREAS AND IN URBAN AREAS.

GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL CONTINUE
TO BE THE MAIN WEATHER THREATS THROUGH THE MORNING AS THE LINE
PUSHES SOUTH. THE LINE OF STORMS MAY WEAKEN AS IT APPROACHES THE
COAST LATER THIS MORNING. THE THREAT OF HEAVY RAINFALL SHOULD COME
TO AN END THIS AFTERNOON AS MOISTURE LEVELS DECREASE AND BOTH LOW
LEVEL AND UPPER LEVEL LIFT DECREASE.

THERE WILL AGAIN BE A RISK FOR RIP CURRENTS TODAY WITH PERSISTENT
SOUTHERLY WINDS AND SURF. THE RISK SHOULD DECREASE AS WINDS AND
SEAS DECREASE LATER TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 2, 3:51 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CDT SUN JUN 2 2013

TXZ163-176>178-195>199-211>213-021045-
BURLESON TX-BRAZOS TX-WALKER TX-AUSTIN TX-HARRIS TX-WALLER TX-
MADISON TX-WASHINGTON TX-SAN JACINTO TX-MONTGOMERY TX-GRIMES TX-
HOUSTON TX-
451 AM CDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURLESON...
SOUTHEASTERN BRAZOS...WALKER...NORTHERN AUSTIN...NORTHWESTERN
HARRIS...CENTRAL WALLER...EASTERN MADISON...WASHINGTON...WESTERN SAN
JACINTO...NORTHWESTERN MONTGOMERY...GRIMES AND SOUTHERN HOUSTON
COUNTIES UNTIL 545 AM CDT...

AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST
OF MADISONVILLE TO 9 MILES NORTHWEST OF NAVASOTA TO 7 MILES WEST OF
SOMERVILLE...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...BRENHAM...NAVASOTA...HEMPSTEAD...PRAIRIE VIEW...
BELLVILLE...PINEHURST...WILLIS...PANORAMA VILLAGE...SOMERVILLE...
WALLER...MAGNOLIA...NEW WAVERLY...PINE ISLAND...MONTGOMERY...
STAGECOACH...BURTON...MIDWAY AND TODD MISSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3053 9624 3105 9578 3063 9526 3006 9577
      2984 9638 3025 9670 3029 9664 3032 9669
      3032 9674 3034 9676
TIME...MOT...LOC 0947Z 319DEG 25KT 3095 9580 3049 9620 3033 9666

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Trinity

When
June 2, 6:00 AM CST to 8:25 AM CST
Where
Trinity County, 2.87 mi N of Westville
Reported by
Law Enforcement
Coordinates
31.121, -95.208

Heavy rain caused water to run over FM 1280.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458015.